MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A

ORTHO-CLINICAL DIAGNOSTICS, INC. ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A
Catalog Number 6902317
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation details: customer reported they do not perform quality control (qc) testing for panel cells.Customer reminded to perform qc.The card and reagent red blood cells storage and usage conditions were checked and confirmed to be aligned with ortho¿s recommendations.The customer reported no visual appearance defects for these cards and reagent red blood cells.According to ortho lot-specific information for 0.8% resolve panel a lot vra434, - cells 3, 6 and 8 are negative for jka(jk1) antigen, cells 2, 5, 7, and 11 are positive and heterozygous for jka(jk1) antigen and cells 1, 4, 9, and 10 are positive and homozygous for jka(jk1) antigen - cells 1, 2, 4, 5, 7, 8, 9, 10 and 11 are negative for e(rh3) antigen, cell 3 is positive and homozygous for e(rh3) antigen and cell 6 is positive and heterozygous for e(rh3) antigen.It follows therefore, that the negative reactions obtained with cells 3 and 6 are not consistent with the expected reactivity of an anti-e(rh3) antibody and the positive and negative reactions obtained with the remaining cells are consistent with expected reactivity of an weak anti-jka(jk) antibody.A review of manufacturing batch record of the panel lot was carried out and no non-conformances or deviations were identified.The results of all in-process and quality assurance release tests were found to be within specification.Samples containing known specificities of antibody (anti-d(rh1), anti-k(kel1) and anti-fya (fy1)) were tested for antibody identification at ortho¿s manufacturing site using the indirect antiglobulin test with retained samples of 0.8% resolve panel a lot vra434 and anti-human globulin anti-igg (rabbit) mts anti-igg card lot 090622001-06.All results obtained were as expected.Retain sample of the panel lot, cells 3 and 6, were tested in tube for the presence of the e(rh3) antigen.At immediate spin, 3.5+ reactions were observed for cells 3 and 6.Results meets specifications, a minimum reaction of 2+ is required for all positive final readings.The issue described by the customer could not be reproduced.A review of the complaints associated with the red cell reagents manufactured using the same donors as those used to manufacture e(rh3) antigen positive cells of lot vra434 was performed.No trend or systematic failure of these donors was identified.A review of the worldwide complaint databases up to 04 august 2023 was performed for 0.8% resolve panel a lot vra434 and, as due diligence for anti-human globulin anti-igg (rabbit) mts anti-igg card lot 021023001-06 and master bulk lot 021023001.No other complaint was identified for lot vra434 with call area falseneg/weakreac.No other complaint was identified for lot 021023001-06 with call area.Two complaints were identified for master bulk lot 021023001 with call area however, showing no similar profile to the current complaint.No trend identified.The potential assignable cause of the discordant negative antibody identification result obtained by the customer is sample related, the patient anti-e(rh3) antibody being weak and/or at the detection limit of the technique and reagents used and/or associated to the variability of the e(rh3) antigen present on the reagent red blood cells.There is no evidence of any systematic failure of the ortho reagent or analyzer to perform as intended.In mitigation of the discordant negative antibody screening results, the 0.8% resolve panel a instruction for uses states: for antibody detection and identification, different serological methods are optimal for different antibodies.No single antibody screening or identification method optimally detects all antibodies.In some low ionic strength test systems, certain anti-e and anti-k antibodies have been reported to be nonreactive.One other complaint of this type has been received from the customer site since the time of the reported event (lot vra436).
 
Event or Problem Description
Mxp2543089 windchill ra602909 a customer contacted global technical solution center on 19 july 2023 after observing what was described as a discordant negative result for antibody identification in indirect antiglobulin test (iat) for one patient using 0.8% resolve® panel a lot vra434 expiry date 11 july 2023 (manufacturing date 09 may 2023).Complainant/complaint reporter name: (b)(6), medical technologist.Event date: (b)(6) 2023.Patients information: antibody screening positive 1+ with cell 2 being e(rh3) antigen positive (homozygous) (product code 690316; lot vss472, expiry date 11 july 2023).Poly-transfused patient determined to have a mix of anti-jka(jk1) and anti-e(rh3) antibodies number of unit/transfusion dates provided as follows: 1 unit/(b)(6) 2023 1 unit/(b)(6) 2023 1 unit/(b)(6) 2023 2 units/(b)(6) 2023 2 units/(b)(6) 2023 1 unit/(b)(6) 2023 2 units/(b)(6) 2023 the customer reported that on (b)(6) 2023, they had tested a sample from this patient antibody identification in iat using 0.8% resolve® panel a lot vra434 and anti-human globulin anti-igg (rabbit) mts¿ anti-igg card lot 021023001-06 (expiry date 22 march 2023) in combination with their ortho vision¿ id-mts analyzer serial (b)(6) equipped with software version 5.12.4 and that they obtained negative reactions with cells 3, 5, 6, 8 and 11, 1+ positive reactions with cells 1, 2, 9, 10 and indeterminate reactions with cells 4 and 7 of the red cell reagent.The customer reported that the pattern of reaction allowed to identify an anti-jka(jk1) antibody.The customer reported that because of a positive dat (direct antiglobulin test) and as the customer does not perform elution, they sent the sample to their reference laboratory which identified a mix of anti-jka(jk1) and anti-e(rh3) antibodies.No further detail was provided.The customer reported that no biased result was reported to the physician.The customer confirmed that the patient was not harmed because of this event.

Brand Name
ORTHO REAGENT RED BLOOD CELLS 0.8% RESOLVE PANEL A
Common Device Name
REAGENT RED BLOOD CELLS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1001 us highway 202
raritan NJ 08869
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17547757
Report Number0002250051-2023-00108
Device Sequence Number15188448
Product Code QHT
UDI-Device Identifier10758750007677
UDI-Public10758750007677
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6902317
Device Lot NumberVRA434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2023
Initial Report FDA Received Date08/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown